Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 2, 2011, 4:43 PM EDT for Huron County, Tuscola County, Michigan. It was in force for 77 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2011, 4:43 PM EDT (20:43 UTC)
- Expired
- Jul 2, 2011, 6:00 PM EDT
- In force
- 77 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Huron County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 121 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:53 PM EDT | TSTM WND DMG | Bay Port, MI | CENTRAL DISPATCH REPORTS TREES DOWN IN THE AREA |
| Jul 2, 5:00 PM EDT | TSTM WND DMG | 3 Wnw Pigeon, MI | 4 INCH DIAMETER LIMBS DOWNED. |
| Jul 2, 5:06 PM EDT | TSTM WND DMG | Pigeon, MI | CENTRAL DISPATCH REPORTS TREES DOWN IN THE AREA |
| Jul 2, 5:14 PM EDT | TSTM WND DMG | Owendale, MI | CENTRAL DISPATCH REPORTS TREES DOWN IN THE AREA |
| Jul 2, 5:15 PM EDT | TSTM WND GST 60 | 4 Wsw Filion, MI | LARGE LIMBS DOWNED. ALSO PEA SIZE HAIL. |
| Jul 2, 5:22 PM EDT | TSTM WND DMG | Bad Axe, MI | CENTRAL DISPATCH REPORTS TREES DOWN IN THE AREA |
| Jul 2, 5:39 PM EDT | TSTM WND DMG | Kingston, MI | CENTRAL DISPATCH REPORTS THREE TREES DOWN IN THE AREA |
| Jul 2, 5:39 PM EDT | TSTM WND DMG | Ubly, MI | CENTRAL DISPATCH REPORTS TREES DOWN IN THE AREA |
| Jul 2, 5:47 PM EDT | TSTM WND DMG | 4 Sse Harbor Beach, MI | CENTRAL DISPATCH REPORTS NUMEROUS TREES DOWN BLOCKING ROADS IN A FOUR TO FIVE MILE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:24 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3122 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482
WUUS53 KDTX 022043
SVRDTX
MIC063-157-022200-
/O.NEW.KDTX.SV.W.0067.110702T2043Z-110702T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
443 PM EDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HURON COUNTY IN SOUTHEAST MICHIGAN...
TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 600 PM EDT
* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES EAST OF AU GRES
TO 8 MILES WEST OF SEBEWAING TO REESE...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GILFORD AND SEBEWAING AROUND 450 PM EDT.
WATROUSVILLE AND VASSAR AROUND 455 PM EDT.
COLLING AND BACH AROUND 500 PM EDT.
COLWOOD AND OWENDALE AROUND 505 PM EDT.
PORT CRESCENT STATE PARK AND PINNEBOG AROUND 510 PM EDT.
PORT AUSTIN AND MAYVILLE AROUND 515 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... UNIONVILLE... UBLY...
SEBEWAING... REESE... QUANICASSEE...
PORT HOPE... PORT AUSTIN... PIGEON...
OWENDALE... MAYVILLE... KINGSTON...
KINDE... HARBOR BEACH... GAGETOWN...
FAIRGROVE... ELKTON... CASS CITY...
CASEVILLE... CARO... BAD AXE...
AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4399 8273 4383 8262 4370 8260 4367 8312
4333 8310 4333 8370 4360 8370 4360 8369
4359 8369 4372 8354 4371 8349 4386 8343
4384 8340 4388 8334 4392 8338 4393 8331
4399 8326 4401 8307 4408 8296
TIME...MOT...LOC 2043Z 288DEG 34KT 4409 8341 4374 8358
4345 8371
WIND...HAIL 70MPH 1.00IN
$$
MM/SF5 follow-up statements
069
WWUS53 KDTX 022056
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
456 PM EDT SAT JUL 2 2011
MIC063-157-022200-
/O.CON.KDTX.SV.W.0067.000000T0000Z-110702T2200Z/
TUSCOLA MI-HURON MI-
456 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HURON AND
TUSCOLA COUNTIES UNTIL 600 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF PORT AUSTIN TO
PIGEON TO REESE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PORT AUSTIN AND COLWOOD AROUND 505 PM EDT.
KINDE AND GAGETOWN AROUND 510 PM EDT.
GRINDSTONE CITY AND FILION AROUND 515 PM EDT.
HURON CITY AND IVANHOE AROUND 520 PM EDT.
REDMAN AND RAPSON AROUND 525 PM EDT.
WILMOT AND VERONA AROUND 530 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... UNIONVILLE... UBLY...
SEBEWAING... REESE... QUANICASSEE...
PORT HOPE... PORT AUSTIN... PIGEON...
OWENDALE... MAYVILLE... KINGSTON...
KINDE... HARBOR BEACH... GAGETOWN...
FAIRGROVE... ELKTON... CASS CITY...
CASEVILLE... CARO... BAD AXE...
AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4399 8273 4383 8262 4370 8260 4367 8312
4333 8310 4333 8370 4360 8370 4360 8369
4359 8369 4372 8354 4371 8349 4386 8343
4384 8340 4388 8334 4392 8338 4393 8331
4399 8326 4401 8307 4408 8296
TIME...MOT...LOC 2056Z 286DEG 28KT 4401 8312 4385 8324
4345 8365
WIND...HAIL 70MPH 1.00IN
$$
MM/SF201
WWUS53 KDTX 022111
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
511 PM EDT SAT JUL 2 2011
MIC063-157-022200-
/O.CON.KDTX.SV.W.0067.000000T0000Z-110702T2200Z/
TUSCOLA MI-HURON MI-
511 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HURON AND
TUSCOLA COUNTIES UNTIL 600 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF KINDE TO
ELKTON TO 5 MILES NORTHEAST OF VASSAR...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PORT AUSTIN AND FILION AROUND 520 PM EDT.
MAYVILLE AROUND 525 PM EDT.
WILMOT AND VERONA AROUND 530 PM EDT.
HURON CITY AND REDMAN AROUND 535 PM EDT.
PARISVILLE AROUND 540 PM EDT.
RUTH AROUND 545 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... UNIONVILLE... UBLY...
SEBEWAING... REESE... QUANICASSEE...
PORT HOPE... PORT AUSTIN... PIGEON...
OWENDALE... MAYVILLE... KINGSTON...
KINDE... HARBOR BEACH... GAGETOWN...
FAIRGROVE... ELKTON... CASS CITY...
CASEVILLE... CARO... BAD AXE...
AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4399 8273 4383 8262 4370 8260 4367 8312
4333 8310 4333 8370 4360 8370 4360 8369
4359 8369 4372 8354 4371 8349 4386 8343
4384 8340 4388 8334 4392 8338 4393 8331
4399 8326 4401 8307 4408 8296
TIME...MOT...LOC 2111Z 286DEG 28KT 4399 8311 4382 8308
4342 8350
WIND...HAIL 70MPH 1.00IN
$$
MM/SF421
WWUS53 KDTX 022123
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
523 PM EDT SAT JUL 2 2011
MIC063-157-022200-
/O.CON.KDTX.SV.W.0067.000000T0000Z-110702T2200Z/
TUSCOLA MI-HURON MI-
523 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HURON AND
TUSCOLA COUNTIES UNTIL 600 PM EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KINDE TO BAD AXE TO MAYVILLE...
MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILMOT AND VERONA AROUND 530 PM EDT.
HURON CITY AND REDMAN AROUND 535 PM EDT.
PARISVILLE AROUND 540 PM EDT.
RUTH AROUND 545 PM EDT.
PORT HOPE AND HELENA AROUND 550 PM EDT.
WHITE ROCK AND HARBOR BEACH AROUND 555 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... UNIONVILLE... UBLY...
SEBEWAING... REESE... QUANICASSEE...
PORT HOPE... PORT AUSTIN... PIGEON...
OWENDALE... MAYVILLE... KINGSTON...
KINDE... HARBOR BEACH... GAGETOWN...
FAIRGROVE... ELKTON... CASS CITY...
CASEVILLE... CARO... BAD AXE...
AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4399 8273 4383 8262 4370 8260 4367 8312
4333 8310 4333 8370 4360 8370 4360 8369
4359 8369 4372 8354 4371 8349 4386 8343
4384 8340 4388 8334 4392 8338 4393 8331
4399 8326 4401 8307 4408 8296
TIME...MOT...LOC 2123Z 286DEG 28KT 4396 8298 4379 8296
4339 8338
WIND...HAIL 60MPH 1.00IN
$$
MM/SF214
WWUS53 KDTX 022146
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
546 PM EDT SAT JUL 2 2011
MIC063-157-022200-
/O.CON.KDTX.SV.W.0067.000000T0000Z-110702T2200Z/
TUSCOLA MI-HURON MI-
546 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HURON AND NORTHEASTERN TUSCOLA COUNTIES UNTIL 600 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PORT HOPE TO 5 MILES NORTH OF
MINDEN TO CLIFFORD...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHITE ROCK AND HARBOR BEACH AROUND 555 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
UBLY... KINGSTON... HARBOR BEACH...
CASS CITY...
LAT...LON 4367 8311 4333 8310 4334 8330 4352 8334
4368 8311 4375 8287 4391 8271 4383 8262
4370 8260
TIME...MOT...LOC 2146Z 286DEG 28KT 4391 8274 4374 8272
4334 8314
WIND...HAIL 60MPH 1.00IN
$$
MM/SF046
WWUS53 KDTX 022158
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
558 PM EDT SAT JUL 2 2011
MIC063-157-022208-
/O.EXP.KDTX.SV.W.0067.000000T0000Z-110702T2200Z/
TUSCOLA MI-HURON MI-
558 PM EDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HURON AND
NORTHEASTERN TUSCOLA COUNTIES WILL EXPIRE AT 600 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4367 8311 4333 8310 4334 8330 4352 8334
4368 8311 4375 8287 4391 8271 4383 8262
4370 8260
TIME...MOT...LOC 2158Z 286DEG 28KT 4388 8262 4371 8260
4331 8302
$$
MM/SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:31 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 2, 2:31 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 PM EDT SAT JUL 2 2011...CORRECTED
.SHORT TERM...
OPPRESSIVE HUMIDITY COUPLED WITH TEMPERATURES SOARING INTO THE LOW
TO MID 90S HAS LEAD TO HEAT INDICES IN EXCESS OF 100 DEGREES. VERY
UNSTABLE AIRMASS IN PLACE...AS MLCAPES HAVE CLIMBED TO 4000 J/KG AS
OF 2 PM. COLD FRONT HAS NOW MOVED INTO WESTERN LOWER MICHIGAN...AND
IS SHOWING SIGNS OF CONVECTION TRYING TO GO UP (GRR ISSUED SVR)...AS
CAP IS BECOMING MARGINAL (SEE 18Z DTX SOUNDING). ENHANCED CONVERGENCE
ALONG THE FRONT WILL PROBABLY BE SUFFICIENT TO FIRE UP SCATTERED
ACTIVITY. A FEW SEVERE STORMS APPEAR LIKELY WITH THE EXTREME
INSTABILITY...TORRENTIAL RAINFALL...HAIL...AND LOCALIZED WET
MICROBURST DAMAGING WIND GUSTS. COLD FRONT LOOKS TO CLEAR THE STATE
RIGHT AROUND 00Z...ENDING THE THREAT FOR STORMS...WITH MOSTLY CLEAR
SKIES EXPECTED OVERNIGHT WITH TEMPERATURES FALLING INTO THE 60S AS
STEADY STREAM OF LOW LEVEL COLD ADVECTION PERSISTS THROUGH THE NIGHT.
&&
.LONG TERM...
A LARGE SURFACE HIGH DOMINATES SUNDAY AND THE FOURTH OF JULY. WNW
FLOW ALOFT HAS LITTLE ENERGY IN IT EITHER. ONLY REAL ISSUE IS THE
MID AND UPPER LEVEL MOISTURE FROM LATE SUNDAY TO ABOUT 12Z MONDAY.
THIS IS ASSOCIATED WITH A SHORTWAVE THAT WAS OVER WY AND WILL MOVE
SOUTH OF THE STATE. AT WORST THIS WILL BRING PARTLY CLOUDY SKIES
INTO PLAY FOR THE SOUTH HALF OF THE FORECAST AREA FOR SUNDAY NIGHT.
OTHERWISE...MOSTLY CLEAR SKIES DOMINATE SUNDAY AND THE 4TH WITH DRY
CONDITIONS THROUGH MOST LEVELS OF THE ATMOSPHERE. GUIDANCE TEMPS
WERE CLOSE AND HAVE NO REASON TO DIFFER FROM THAT.
500MB HEIGHTS CONTINUE TO INCREASE TUESDAY AND SFC HIGH PRESSURE
WILL STILL BE STATIONED OVER THE OHIO VALLEY. LOW PRESSURE DRAPED
ACROSS MICHIGAN WILL NOT PROCEED INTO THE CWA UNTIL TUESDAY
NIGHT...SO ONE MORE DAY OF WARM AND DRY WEATHER IS EXPECTED.
INCREASED POPS FOR THE OVERNIGHT AND DAYTIME WEDNESDAY AS MODELS
COME TOGETHER ON TIMING AND INTENSITY OF THE PASSING COLD FRONT
WEDNESDAY MORNING. A GOOD AMOUNT OF SUBSIDENCE AND DRY AIR ADVECTING
IN FROM THE NORTHWEST WILL CLEAR THINGS OUT FOR WEDNESDAY...BUT
MOISTURE WILL BE SLOWEST TO EXIT SOUTHEAST. BETTER CHANCE FOR CLEAR
SKIES THURSDAY AS A 1016MB SFC HIGH CENTERS ITSELF OVER LAKE
MICHIGAN. THAT DOMINATING HIGH WILL CONTROL THE REGION AND KEEP
TRANQUIL WEATHER IN THE FORECAST THROUGH DAY 7. NO HAZARDS EXPECTED
AND TEMPERATURES HEDGE TOWARD CLIMO NORMS.
&&
.MARINE...
THE EXTENDED PERIOD OF LIGHT WINDS AND SMALL WAVES LOOKS TO BE
CONTINUING FOR THE FORESEEABLE FUTURE OVER THE CENTRAL GREAT LAKES
REGION. WIND DIRECTION WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND
COLD FRONT...AND CONTINUE INTO MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...A FEW OF
WHICH WILL BE STRONG TO SEVERE. THE NEXT CHANCE OF THUNDERSTORMS
IS TUESDAY NIGHT AND WEDNESDAY.
&&
.AVIATION...ISSUED 1217 PM EDT SAT JUL 2 2011
//DISCUSSION...
OUTSIDE OF ANY SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON (WHICH WILL BE STRONG TO SEVERE IF THEY DEVELOP)...VFR
CONDITIONS ARE EXPECTED...WITH SKIES MOSTLY CLEAR TONIGHT INTO
TOMORROW. COLD FRONT MOVING THROUGH WILL ALLOW FOR A WIND SHIFT TO
THE NORTHWEST BY 00Z...BUT WINDS WILL GENERALLY REMAIN LIGHT...10
KNOTS OR LESS.
FOR DTW...TIMING OF COLD FRONT AND SCATTERED THUNDERSTORMS LOOKS TO BE
22-00Z...BUT POTENTIALLY AS EARLY AS 21Z.
//DTW THRESHOLD THREATS...
* THUNDERSTORMS...THERE IS MEDIUM CONFIDENCE THAT SCATTERED
THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT COLD LATE THIS
AFTERNOON...IMPACTING KDTW AIRSPACE. LIKELY TIMING 22-00Z.
* MODERATE CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET
COINCIDENT WITH THE FRONTAL PASSAGE/THUNDERSTORM CHANCE AND LOW
CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET AGAIN
OVERNIGHT DUE TO LOW LEVEL NORTHERLY FLOW COMING OFF LAKE
HURON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....RBP/MM
MARINE.......SF
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 2, 2:15 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 215 PM EDT SAT JUL 2 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE REST OF TODAY. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 25 MPH. TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THERE THUNDERSTORMS...WHICH COULD LEAD TO URBAN FLOODING. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-030900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LHZ361-362-030900- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 2, 3:50 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL BENTLEY 43.95N 84.13W
07/02/2011 E0.75 INCH BAY MI PUBLIC
&&
ADODSONSpecial weather statement, Jul 2, 3:53 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 353 PM EDT SAT JUL 2 2011 MIZ053-022015- SAGINAW- 353 PM EDT SAT JUL 2 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 7 MILES SOUTH OF FREELAND...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... FREELAND BY 400 PM EDT... SAGINAW BY 410 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MM/SF
Local storm report, Jul 2, 4:20 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
420 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 1 WSW BENTLEY 43.94N 84.15W
07/02/2011 E0.75 INCH BAY MI PUBLIC
&&
ADODSONLocal storm report, Jul 2, 4:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 4 WNW SAGINAW 43.44N 84.03W
07/02/2011 E0.75 INCH SAGINAW MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 2, 4:29 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 4 NW SAGINAW 43.46N 84.00W
07/02/2011 E1.00 INCH SAGINAW MI TRAINED SPOTTER
0427 PM HAIL 5 NNE SAGINAW 43.49N 83.93W
07/02/2011 E0.75 INCH SAGINAW MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 2, 4:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
442 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 3 NE RHODES 43.93N 84.15W
07/02/2011 E0.88 INCH BAY MI PUBLIC
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:58 AM EDT | Heat Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 15 hr |
| Jul 2, 3:10 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 50 min |
| Jul 2, 3:22 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jul 2, 4:03 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 57 min |
| Jul 2, 4:14 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 34 min |
| Jul 2, 4:59 PM EDT | Special Marine Warning | DTX | 91 min | |
| Jul 2, 5:01 PM EDT | Special Marine Warning | DTX | 119 min | |
| Jul 2, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 53 min |
| Jul 2, 5:12 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 78 min |
| Jul 2, 5:28 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 77 min |
| Jul 2, 6:04 PM EDT | Areal Flood Advisory | DTX | Huron | 3 hr |
| Jul 2, 6:24 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 66 min |
| Jul 2, 6:30 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 60 min |
| Jul 2, 6:41 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 66 min |
| Jul 2, 6:42 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Saint Clair | 63 min |
| Jul 2, 6:45 PM EDT | Special Marine Warning | DTX | 90 min | |
| Jul 2, 7:07 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jul 2, 7:24 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 81 min |
| Jul 2, 7:41 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 37 min |
| Jul 2, 7:45 PM EDT | Special Marine Warning | DTX | 90 min | |
| Jul 2, 7:56 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 79 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.